MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACT-SCREW CONI F/SCR Ø2.7 3.5+4; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACT-SCREW CONI F/SCR Ø2.7 3.5+4; EXTRACTOR
Catalog Number 309.520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a screw got damage during surgery.There was a 30 minutes delay to the surgery.The fragments were removed.The procedure was successfully completed.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Event or Problem Description
The extraction screw was used to remove broken screws.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation site: cq zuchwil.Selected flow: damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: the received extraction screw shows that almost entire length of the threaded tip section has broken off.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Furthermore the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the damage.Drawing/specification review: the used material was stainless steel 1.4112 as required and the measured hardness was within the specification.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no document/specification review is needed.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Based on the provided information we are not able to determine the exact cause of this complaint.We only can assume that exceeding applied mechanical overload during the loosening of a blocked screw caused the breakage of the threads.Therefore, we can confirm the visible damages are not from any manufacturing non-conformity.Please take notice on page 19 in surgical technique guide, version 036.000.918: during insertion ensure that enough axial pressure is exerted and retain the axis.Only use sharp-edged extraction screws (recommendation: one extraction).Do not use extraction screws with power tools.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 309.520, lot: 3l79040, manufacturing site: bettlach, release to warehouse date: apr 10, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACT-SCREW CONI F/SCR Ø2.7 3.5+4
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9354316
Report Number8030965-2019-70466
Device Sequence Number19498112
Product Code HWB
UDI-Device Identifier07611819018440
UDI-Public(01)07611819018440
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.520
Device Lot Number3L79040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/10/2019
01/09/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/07/2020
01/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;